Pain relief after GONI?

I'm due to have a Greater Occipital Nerve Injection in the next 2 to 3 weeks and wonder if anyone can tell me if I will be "allowed" to take any painkillers (paracetamol) or my usual triptans if I get a headache or develop a migraine after having the treatment. I'm not sure if I will be seeing my neurologist before or for the jab so don't know if I shall be able to ask this at the appointment.

4 Replies

oldestnewest
  • yes you are allowed, the injection is only 80mg steroid and local anaesthetic!

    hope you have sucess with it! where are you having it done?

  • Hi. Yes you are allowed, I recently had a nerve block and took large doses of triptans (tablets and injections) in the weeks following it.

  • Thanks for the reassurance and sorry for the delay in replying - have just got over my worst migraine so far this year! I saw my GP yesterday to discuss the GONI and told her I'd read quite a lot of negative feedback, but she pointed out that maybe people for whom it's worked are too busy enjoying their improved lives to post a comment about it (so I shall make sure I do if it works for me!). She also pointed out that if it didn't work for anybody they presumably would stop offering it. I trust my GP - she has seen me with and through everything from Cancer to vertigo! I live in Devon, so no chance of getting up to NMC. I shall be having the jab at Derriford Hospital in Plymouth. But I have full confidence in them.

  • Don't panic! I had one of these and took codydramol about an hour later as I had a bad headache - they warned me it would be like that. Just take your normal pills and some water with you to the appointment. You could ask them there & then if it's OK to take them if you're still worried, and you'll have them with you if things kick off on the way home.

    Just be nice to yourself afterwards & take it easy. If you don't try you will never know if it's going to help you. Remember that it might not work straight away. (I had more botox 2 weeks ago, the first few days after I was rubbish & miserable, but things are better now - still seing flashing lights but no other symptoms & no pain relief needed for a week now - shhh!)

    Hope it goes well.

You may also like...